Missouri, 2006

Heavy Rain in Missouri, July 11, 2006

July 11, 2006 · NWS PAH · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 11, 2:35 AM CST, 9 hours 25 minutes earlier.

Area forecast discussion, Jul 11, 2:35 AM CST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
335 AM CDT TUE JUL 11 2006

.DISCUSSION...

BIG CHALLENGE THIS PACKAGE CONTINUES TO BE PRECIPITATION FORECAST
THROUGH MUCH OF THE WEEK.

UNSETTLED SEEMS TO BE THE BEST WEATHER WORD THROUGH MUCH OF THE WORK
WEEK. VERY DIFFICULT TO PIN DOWN ANY SPECIFIC PERIODS WHERE SHOWERS
AND STORMS SEEM DEFINITE...AND AT THE SAME TIME ITS VERY HARD TO
PICK A 6-12 HOUR PERIOD WHERE WE CAN RULE RAIN OUT. CURRENTLY...WE
ARE TRANSITIONING INTO A WARM SECTOR PATTERN WITH A WARM FRONTAL
BOUNDARY PULLING OFF TO THE NORTH THIS MORNING AND ANOTHER TROF OF
LOW PRESSURE WELL OFF TO THE WEST OVER KS.

WHAT THIS MEANS IS LITTLE IN THE WAY OF LOW LEVEL FOCUS FOR PRECIP
FOR THE NEXT 24 HOURS OR SO. PRECIP WILL BE DICTATED BY WEAK MID
LEVEL SHORT WAVES TRICKLING THROUGH THE REGION AND LOW LEVEL
CONVERGENCE AREAS/OUTFLOWS FROM ONGOING CONVECTION. THIS MAKES IT
REALLY HARD TO PIN DOWN THE TIMING OF PRECIP. HOWEVER...AIRMASS IS
QUITE MOIST AND UNSTABLE...SO PLENTY TO WORK WITH IN THAT RESPECT.
REGARDLESS OF TIMING ISSUES...OVERALL PRECIP CHANCES WITHIN ANY 12
HOUR PERIOD LOOK PRETTY GOOD OVER MOST OF THE AREA THROUGH MID WEEK.
SFC LOW WILL GRADUALLY WORK INTO IL....AND DRAG SFC BOUNDARY CLOSER
TO THE AREA WED/THU...SO WILL NEED TO KEEP RAIN CHCS FAIRLY BEEFED
UP.

FRIDAY STILL LOOKS LIKE A TRANSITION DAY FROM HIGHER RAIN CHANCES TO
LOWER RAIN CHANCES AS AN UPPER LEVEL HIGH BEGINS TO BUILD INTO THE
REGION FROM THE SOUTH. HOWEVER...WITH THE DECREASING PRECIP AND
OVERALL CLOUDINESS WILL COME INCREASING HEAT...ESPECIALLY BY THE
WEEKEND. COULD SEE HEAT INDEX VALUES APPROACHING 100 FRIDAY...AND
100 TO 105 OVER THE WEEKEND.

WILL SHAVE A COUPLE DEGREES OFF THE MOS VALUES TODAY...DUE TO
EXPECTED CLOUD COVER. ETA/MET MOS NUMBERS LOOK A TAD TOO WARM
TONIGHT WITH UPPER 70S MANY AREAS. WILL STAY CLOSER TO THE MAV
NUMBERS WHICH POINT CLOSER TO THE MID 70S. HOWEVER...ANY LOCATION
THAT MANAGES TO STAY RAIN FREE COULD ACTUALLY STAY IN THE UPPER 70S.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT
Hazardous weather outlook, Jul 11, 3:30 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT TUE JUL 11 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-120930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING OVER MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST
INDIANA AND AREAS OF KENTUCKY ALONG THE OHIO RIVER. THE MAIN HAZARDS
EXPECTED WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND
HAIL.

IN ADDITION...VERY HEAVY RAINS WILL BE POSSIBLE WITH ANY
STORMS THAT DO DEVELOP. LOCALIZED FLOODING WILL POSSIBLE WHERE
MULTIPLE THUNDERSTORMS TRAVEL OVER THE SAME LOCATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE ENTIRE QUAD STATE REGION THROUGH FRIDAY. HOWEVER...
ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS
TIME.

FROM FRIDAY INTO THE WEEKEND...HIGH TEMPERATURES WILL REACH FROM
90 TO 95 DEGREES. COMBINED WITH THE HUMID CONDITIONS...AFTERNOON HEAT
INDICES OF 100 TO 105 DEGREES ARE EXPECTED...ESPECIALLY DURING THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING...MAINLY
ALONG AND NORTHWEST OF THE OHIO RIVER. IN ADDITION...SPOTTERS
SHOULD FORWARD ANY REPORTS OF FLOODING OR VERY HEAVY RAIN TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jul 11, 6:54 AM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
754 AM CDT TUE JUL 11 2006

ILZ092-093-111400-
ALEXANDER IL-PULASKI IL-
754 AM CDT TUE JUL 11 2006

...HEAVY RAIN TO PERSIST THROUGH 9 AM OVER ALEXANDER AND PULASKI
COUNTIES IN EXTREME SOUTHERN ILLINOIS...

SINCE 630 AM...NATIONAL WEATHER SERVICE RADAR ESTIMATED A NARROW
BAND OF RAINFALL...RANGING FROM ONE AND A HALF TO TWO AND ONE HALF
INCHES OVER THE SOUTHERN PART OF ALEXANDER AND PULASKI COUNTIES IN
THE SOUTHERN TIP OF ILLINOIS.

AT 750 AM...THE HEAVIEST RAIN WAS NOTED FROM MILLER CITY AND
HORSESHOE LAKE...ONWARD TO UNITY...HODGES PARK...VILLA RIDGE...
OLMSTED...AND NEW GRAND CHAIN.

ANOTHER ONE HALF TO ONE INCH OF RAIN IS POSSIBLE ACROSS SOUTHERN
ALEXANDER AND PULASKI COUNTIES THROUGH 9 AM.

PERSONS LIVING IN OR TRAVELING THROUGH THESE COMMUNITIES SHOULD BE
WATCHFUL FOR PONDING OF WATER ON ROADWAYS...AS WELL AS SHARP RISES
IN SMALL CREEKS AND DITCHES. IF WATER IS BEGINNING TO COVER YOUR
ROUTE OF TRAVEL...TURN AROUND AND SEEK ANOTHER ROAD.

SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Cape Girardeau

When
July 11, 12:00 PM CST to 1:30 PM CST
Where
Cape Girardeau County, Jackson
Reported by
NEWSPAPER
Coordinates
37.384, -89.684 (the zone’s center; the record gives no point)

Sections of Main Street and parts of City Park were closed for about 30 minutes. Thunderstorms produced very heavy rain.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522608.